Page 1 of 1

Artificial Menopause Here I Come!

PostPosted: Sat May 14, 2011 6:03 pm
by blackokapi
Had a visit to the hospital last week & now looking at getting injections to switch off my ovaries for 6 months to give my body a rest. Anybody else had this done?

:p I try to maintain a happy outlook, although it's hilarious to me with my dark sense of humour that I'll be on HRT before age 30.

PostPosted: Sun May 15, 2011 10:50 am
by Meringoo
What's the treatment called? I've had GnRH analogue injections, brand names are Decapeptyl and Zoladex, though there are some others I can't remember.

I found the menopausal side effects difficult as I had bad joint and muscular pain, plus some hot flushes and a bit of hair loss, BUT I am much better for having the treatment. Let me know if you need any tips. x

PostPosted: Tue May 17, 2011 8:00 am
by beaglelady
Hi I had zoladex for several months. I had it first without hrt addback and had joint pain and hot flushes and mood swings. Then had hrt and this all cleared up. It did however cause problems with my blood pressure and I am still on treatment. It was also the only treatment that stopped my pain apart from my hyst. I also found acupuncture helped with side effects. Good luck.

PostPosted: Tue May 17, 2011 5:02 pm
by Meringoo
Acupuncture also helped me with side effects from this treatment. I wasn't given hrt as the oestrogen would had undone the postive effects of the treatment for my endometriosis, and possibly caused me loads of pain as it feeds on oestrogen. However, for PCOS it would be fine to take HRT. xx

PostPosted: Fri May 20, 2011 9:24 pm
by blackokapi
The injection's called Prostap - had it yesterday & woke up this morning feeling the best I've been in years!

So far, so good.....

PostPosted: Sat May 21, 2011 9:17 pm
by Meringoo
Yes it's a GnRH analogue treatment. Good luck with it! I hope it improves your symptoms. I found the Decapeptyl (just like Prostap) very helpful, and the positive effects were more noticeable after a few months had passed since my last injection. xx

PostPosted: Fri May 27, 2011 7:08 pm
by blackokapi
Just survived week 1 - I had a hot flush in my chemistry class in front of everyone, then burst into tears at a lecturer yesterday!! On a happier note, I've lost weight this last week without trying, so will see what trying to lose will do for me xx